MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND HEATER-COOLER SYSTEM 3T; CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND HEATER-COOLER SYSTEM 3T; CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS
Model Number 16-02-82
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
Livanova deutschland received a report that a heater-cooler system 3t displayed an error message on patient side associated to the stirring mechanism, during priming.There was no patient involvement.
 
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H11: livanova deutschland manufactures the heater-cooler system 3t.The incident occurred in (b)(6).A livanova field service representative was dispatched to the facility to investigate the device and could reproduce the reported issue: stirrer motor was not working.In order to solve the issue, stirrer motor was replaced.Subsequent functional verification testing was completed without further issues and the unit was returned to service.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
H.11: based on device history review it can be highlighted that device was installed since 2017 and two other previous similar events have occurred.Based on the above, it cannot be ruled out that the stirrer motor block was due to advanced corrosion process inside the ball bearing.The causes leading to the corrosion, which generates irregularities on the surface of the balls, are water infiltration or water formation due to condensation or high temperatures and high level of humidity in the stationary phase.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
HEATER-COOLER SYSTEM 3T
Common Device Name
CONTROLLER, TEMPERATURE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich CO 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key19708379
Report Number9611109-2024-00304
Device Sequence Number15194716
Product Code DWC
UDI-Device Identifier04033817900511
UDI-Public(01)04033817900511(11)171025
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K220635
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number16-02-82
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown